# SDR CA071101005

- Difficulty date: October 29, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Cessna U206G
- Aircraft time: 9,549 hours
- Engine: Allsn 250C20
- Propeller: Hartzl HCC3YN
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Magnetic Seal
- Part number: 78023061
- Condition: Leaking
- Location: Prop Rgb
- Part time: 22 hours
- Component: Rgb
- Component part number: 78010012
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) ONE OF THE PILOTS NOTICED A SMALL ENGINE OIL LEAK ON BOTTOM OF ENGINE COWLING. REMOVED THE ENGINE COWLING AND FOUND LEAK ON PROP REDUCTION GEARBOX INPUT SEAL AREA. REMOVED PROP REDUCTION GEARBOX, INPUT QUILL ASSY AND REPLACED MAGNETIC SEAL. UNDER 10X MAGNIFYING GLASS, A SCRATCH AT 90 DEGREE ACROSS THE CARBON SEALING SURFACE WAS FOUND. AIRCRAFT GROUND RUN, NO LEAKS, RETURN TO SERVICE. DEFECTIVE MAGNETIC SEAL RETURN TO MFG. (TC NR 20071101005)
